Jump to content

schizrecovery: diagnosed with schizophrenia


schizrecovery

Recommended Posts

I was diagnosed with schizophrenia two years ago. Im taking invega 6mg tablets every night. In the past i was taking other psych meds but i cut it down to the invega only. I have problems with anxiety and falling asleep when i skip my AP. I am planning on going to psychotherapy so that i can deal with my mental health issues. I want to taper off from the invega but i am not ready to start the process. Im at work every day about 12 hours a day but I have a lack of motivation and i am not productive. Sometimes i do my job but most of the times i sit back and smoke cigarettes. I am involved in a family business. I sell firewood. My dad created the business last year and i have been working non stop since. I am not happy about working every day and such hours but the AP seems to dull my emotions so i dont really care that much. I am troubled by the position that i am in and i want to make changes so any advice or support would be greatly appreciated. I am open to sharing more about myself if you are interested.

Edited by Shep
updated title with new username
Link to comment
  • ChessieCat changed the title to NAME CHANGE REQUESTED diagnosed with schizophrenia
  • Moderator Emeritus

Hi and welcome to SA,

 

It's really good that you have found SA before you start reducing your drug/s.

 

On 8/27/2019 at 4:24 AM, Djjoni2 said:

I have problems with anxiety and falling asleep when i skip my AP.

 

It is important that you take the same dose every day at about the same time.  The brain likes consistency.

 

Before you begin tapering what you need to know

 

SA recommends a harm reduction method of tapering.

 

Please see this topic for helpful information:  Tips for tapering off Invega (paliperidone)

 

You might find it helpful to read Harm Reduction Guide to Coming Off Psychiatrics Drugs and Withdrawal from the Icarus Project website.  It is available in different languages. 

 

Please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

This is your own introductions topic where your can ask questions about your own situation and journal your progress.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment
  • Moderator

 

Welcome from me too SR. 

I just wanted to bump on up your Introduction, from last Wednesday.

Please let us know if you run into any difficulties creating the signature.

And then from there, we all, will do our best, moderators and members, to support, and get you additional information.

 

Best,

Love, peace, healing, and growth,

manymoretodays(mmt)

Edited by manymoretodays

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016. 

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment
  • Administrator

Welcome, schiz.

 

Working with a psychotherapist and learning to manage your symptoms is absolutely the way to work your way out of psychiatric prescription.

 

You've found you get a bad reaction when you skip a dose of Invega. Please don't skip any doses, ever -- it upsets your nervous system, which can set back your progress.

 

Have you told your doctor that 6mg Invega per day makes you unmotivated and emotionally numb? You may talk to your doctor about slowly and carefully reducing your dosage to the lowest effective dose, with fewer side effects. To avoid symptoms that might be interpreted as "relapse," such tapering should be very gradual, a fraction of a milligram at a time.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hello @schizrecovery

 

Good to know that you are down to just this last drug. This is similar to me except I was on the depot shot of Invega (Sustenna).

 

The lack of motivation and lack of productivity, from my experience, is due to the relatively high dose of Invega you are taking.

 

This drug is so hard and heavy on the system that doing anything other than sit down and smoke cigarettes seems to be an arduous process.

 

Anyway, would be interested to know how the forum will guide you in tapering off the 6mg. i understand that you mentioned that you are not ready, but when you do.

 

The next dose down would be a 3mg and that is 50% of the 6mg tablet which is a heavy reduction. I am not sure how that would be done because they are extended release tablets. 

 

Any ideas from anyone?

 

It is mostly positive as you come down and get off the drug, as long as you can keep your calm and your composure and are able to deal with the withdrawal or the onset of a distressful emotional/mental/spiritual experience.

 

Good Luck and Hope you have a Smooth Journey Towards Wellbeing.

Taking 1050mg of Lithium, 1500mg of Devalproex Sodium, 75mg of Invega Sustenna injection once a month (This has been weened down twice- once from 150mg to 100mg in February '16 and 100mg to 75mg in August). The reason I ween this down more than 10% at a time is because it comes in an injection form and in set dosages.


I also take Vitamin B, C, Rhodiola, and Omega 3.


 


Check out my YouTube Channel for my rants on weaning off drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy